MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE VASCULAR FOR EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE VASCULAR FOR EMBOLIZATION
Model Number 45-752039
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and will not be returned to the manufacturer for evaluation.However, the pusher component of the device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.This report addresses the second coil.The first coil is referenced under mfr report #2032493-2025-90628.
 
Event or Problem Description
It was reported that during a splenic embolization procedure, two coils became elongated.The physician attempted to retrieve the coils; however, both of them prematurely detached.A wire was used to push the coils backed into the vessel.The procedure was completed successfully.The patient is doing well.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the pusher heater coil kinked, and the proximal section of the implant stretched, which is consistent with the coil elongation described in the reported event.The event description states that the coil was not retrieved and was pushed into the vessel, which would indicate that the coil was detached; however, the implant coil was returned still attached to the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the kinked heater coil and the stretched implant, but the damage is consistent with the device experiencing forces exceeding the pusher and implant's yield strength.The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.Based on our investigation findings, there was no coil detachment malfunction.The coil was stretched.Therefore, mvi no longer considers this event a reportable malfunction event.
 
Event or Problem Description
See h11.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE VASCULAR FOR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23503896
Report Number2032493-2025-90639
Device Sequence Number9048548
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public(01)00812636021102(11)250328(17)300228(10)0001048288
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45-752039
Device Lot Number0001048288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown